Alert archive / Colorado / Flash Flood Warnings in 2024

Flash Flood Warning 20, NWS Pueblo, CO

August 5, 2024El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 5, 2024, 7:28 PM MDT for El Paso County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2024, 7:28 PM MDT (01:28 UTC)
Expired
Aug 5, 2024, 10:30 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.5 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2024-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2024-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
3665 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

262 
WGUS55 KPUB 060128
FFWPUB
COC041-060430-
/O.NEW.KPUB.FF.W.0020.240806T0128Z-240806T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
728 PM MDT Mon Aug 5 2024

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Southwestern El Paso County in east central Colorado...

* Until 1030 PM MDT.

* At 728 PM MDT, the public reported thunderstorms producing heavy 
  rain across the warned area. Between 1 and 2 inches of rain have 
  fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. 
  Flash flooding is already occurring. Flooding was reported in the 
  Platte and Powers area and along Marksheffel boulevard. street 
  flooding was also reported in the Security and Widefield area

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Southern Colorado Springs, Fountain, Manitou Springs, 
  Security-Widefield, Security, Fort Carson, Stratmoor, Peterson 
  Space Force Base and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3886 10490 3886 10463 3887 10462 3886 10462
      3860 10458 3861 10481

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

Hodanish
2 follow-up statements
223 
WGUS75 KPUB 060224
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
824 PM MDT Mon Aug 5 2024

COC041-060430-
/O.CON.KPUB.FF.W.0020.000000T0000Z-240806T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
824 PM MDT Mon Aug 5 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT THIS 
EVENING FOR SOUTHWESTERN EL PASO COUNTY...

At 824 PM MDT, Doppler radar indicated steady rain was falling over 
the warned area. A large area of steady rain over Fremont county was 
moving toward southern Colorado Springs, and it is likely that 
steady rain will continue over the warned area through at least 
through 9 pm. It is possible that additional heavy rain could 
redevelop over the warned area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Southern Colorado Springs, Fountain, Manitou Springs, 
  Security-Widefield, Security, Fort Carson, Stratmoor, Peterson 
  Space Force Base and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3886 10490 3886 10463 3887 10462 3886 10462
      3860 10458 3861 10481

FLASH FLOOD...RADAR INDICATED

$$

Hodanish
083 
WGUS75 KPUB 060427
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
1027 PM MDT Mon Aug 5 2024

COC041-060437-
/O.EXP.KPUB.FF.W.0020.000000T0000Z-240806T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
1027 PM MDT Mon Aug 5 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT THIS EVENING FOR 
SOUTHWESTERN EL PASO COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

Scattered showers will be possible through the early morning hours, 
but additional sustained heavy rain is not anticipated through 
sunrise.

&&

LAT...LON 3886 10490 3886 10463 3887 10462 3886 10462
      3860 10458 3861 10481

$$

Hodanish

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 5:36 PM MDT, 1 hour 52 minutes earlier. Its key messages:

  • Slightly cooler tomorrow, then warming back up on Wednesday.
  • Increasing shower and thunderstorm coverage through the end of the week.
  • Much cooler by late this week!
Area forecast discussion, Aug 5, 5:36 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
536 PM MDT Mon Aug 5 2024

.KEY MESSAGES...

- Slightly cooler tomorrow, then warming back up on Wednesday.

- Increasing shower and thunderstorm coverage through the end of
  the week.

- Much cooler by late this week!

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 206 PM MDT Mon Aug 5 2024

Currently...scattered showers and thunderstorms have developed
early this afternoon across the higher terrain, with slow
easterly movement. Lightning, gusty outflow winds and locally
heavy rainfall will be possible under thunderstorms.
Temperatures are hot across the Plains with mid 90s to lower
100s so far, while the San Luis Valley is in the 80s.

Rest of today and tonight...upper level high pressure will sit
and spin across the Four Corners region, with embedded energy
lifting east across Colorado. This will lead to continued shower
and thunderstorm development this afternoon and evening, mainly
across the higher terrain. The main upper wave will shift east
across the Central Mountains into the Palmer Divide region this
evening, with a focus on showers and thunderstorms across the
upper Arkansas River Valley, northeast into the Palmer Divide.
Periods of locally heavy rainfall will be possible this evening,
into the overnight hours. This activity will slowly lift
northeast away from the area and dissipate by Tuesday morning.
Locally heavy rainfall will be possible, and localized flash
flooding will be a concern on area burn scars, flood prone and
urban areas. The upper wave will shift east of the area by
morning, with a cold front dropping south into the Palmer Divide
and I-25 corridor by Tuesday morning.

Tuesday...not much change to the upper pattern, with the upper
high drifting slightly west into Utah. Slightly cooler air will
work across the Plains, where highs will be about 5 to 8 deg F
cooler by the afternoon. The next upper wave embedded in the
flow will shift east across the area by the afternoon. This will
spark another round of afternoon showers and thunderstorms,
initially over the Mountains, then spreading east into the
Plains by late afternoon. Lightning, gust outflow winds and
locally heavy rainfall will once again be possible. Overall,
highs will reach the upper 80s to mid 90s across the lower
elevations.  Mozley

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 206 PM MDT Mon Aug 5 2024

Models are in pretty good agreement through much of the extended
period, with a return to wetter conditions across the region.
Cooler air will accompany this shower and thunderstorm activity,
bringing relief from the hot temperatures.

Tuesday night through Wednesday...ongoing showers and
thunderstorms Tuesday evening will continue across the higher
terrain, slowly shifting eastward during the overnight hours and
dissipating by Wednesday morning. Locally heavy rainfall, gusty
outflow winds and lighting will be the main storm risks Tuesday
evening. By Wednesday, the upper high will continue to drift
westward into the Great Basin. Another frontal boundary will
drop south across the Plains. Temperatures will warm up again,
with Wednesday afternoon highs back up to near 100 on the
Plains. Another upper disturbance embedded in the flow aloft
will lead to another round of afternoon and evening showers and
thunderstorms, initially over the higher terrain, then spreading
east into the Plains Wednesday evening. Locally heavy rainfall,
lightning and gusty outflow winds will be the main storm risks.

Thursday and Friday...a surge of cooler air will arrive by
Thursday along with more moisture. Easterly upslope flow will
combine with a decent shortwave trough embedded in the flow
aloft to produce widespread heavy rain along the Eastern
Mountains into the I-25 corridor Thursday afternoon and evening.
PWAT values will be around 1.5 inches, well above normal for
this time of year. Showers and thunderstorms will be efficient
rain producers, and flash flooding concerns will begin to be
elevated. Another upper wave will shift across the region on
Friday with very similar conditions expected. Another round of
heavy showers and thunderstorms is forecast with upslope flow
and high PWAT values across the region. Depending on the
coverage on Thursday, much of the Eastern Mountains and I-25
region may be at an elevated flash flood risk on Friday.
Temperatures will be cooler, with 70s and 80s across the Plains.

Saturday into Monday...continued near daily upper disturbances
will move across the state through the weekend into early next
week. PWAT values come down over the weekend, so showers and
thunderstorms may not be as efficient rain producers as earlier
in the forecast period. But, if grounds are saturated, flash
flooding could still be an elevated risk. Temperatures will
remain steady during this period, with mostly 80s across the
lower elevations.  Mozley

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 530 PM MDT Mon Aug 5 2024

Will carry vcts mention at all taf sites from 00z until 03z-04z
as slow moving convection moves through the area. Main impacts
will be gusty outflow winds to 30 kts and periods of heavy rain
with brief MVFR/IFR conditions. Still a vcsh risk from 04z til
around 08z at KCOS and KPUB as activity gradually weakens. VFR
then expected Tuesday morning into early afternoon, before
vcts returns to all terminals after 21z-23z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...MOZLEY
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Aug 5, 11:25 AM MDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1125 AM MDT Mon Aug 5 2024

COZ058>089-093>099-061730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1125 AM MDT Mon Aug 5 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are expected to develop over the mountains
early this afternoon and spread to the lower elevations by early
this evening. The areas with the best chance for thunderstorms
development are the upper Arkansas River Valley, Pikes Peak
region, and the mountains. The main hazards for these
thunderstorms will be wind gusts up to 50 MPH, lightning, and
locally heavy rainfall. Flash flooding may be possible across area
burn scars and flood prone areas due to the locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous thunderstorms will be possible in and near
the mountains Tuesday and Wednesday. The main risk with
thunderstorms will be locally heavy rainfall, wind gusts up to 50
mph and lightning. A cold front will bring an uptick in
thunderstorm chances to the southeast mountains and plains
beginning Thursday and continuing into the weekend. The strongest
and most widespread thunderstorms will be Thursday for the
southeast mountains and adjacent plains. Hail to near 1 inch in
diameter, wind gusts up to 50 mph, heavy rainfall capable of
producing localized flash flooding, and dangerous cloud to ground
lightning will be the primary risks.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

88/88

In the hours before

Special weather statement, Aug 5, 4:29 PM MDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Mon Aug 5 2024

COZ081-084-085-052300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
429 PM MDT Mon Aug 5 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 500 PM MDT...

At 428 PM MDT, Doppler radar was tracking a strong thunderstorm
producing very heavy rain over Air Force Academy, or 10 miles north
of Colorado Springs, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail. Locally very
         heavy rain was also occurring with this storm.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northwestern Colorado Springs, Monument, Air Force Academy, Palmer
Lake, and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3889 10485 3900 10498 3913 10506 3913 10475
TIME...MOT...LOC 2228Z 202DEG 10KT 3898 10488

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Aug 5, 4:49 PM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
449 PM MDT Mon Aug 5 2024

COZ076-077-079-081-083-052315-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
449 PM MDT Mon Aug 5 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN FREMONT COUNTY THROUGH
515 PM MDT...

At 449 PM MDT, Doppler radar was tracking a strong thunderstorm
producing heavy rains near Royal Gorge, or 39 miles southwest of
Colorado Springs, moving east at 15 mph. Be alert for rocks on the
roadway along highway 50.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Florence, Canon City, and Royal Gorge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3839 10550 3858 10557 3862 10513 3835 10512
TIME...MOT...LOC 2249Z 269DEG 15KT 3849 10542

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Aug 5, 5:21 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
521 PM MDT Mon Aug 5 2024

COZ084-085-052345-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
521 PM MDT Mon Aug 5 2024

...STATIONARY THUNDERSTORM OVER SOUTHERN COLORADO SPRINGS
PRODUCING VERY HEAVY RAIN....

At 518 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs. This thunderstorm was nearly
stationary and it was producing very heavy rain. Reports from
spotters indicate 0.6 to 1.2 inches of rain has fallen with this
storm over the last 45 minutes.

HAZARD...Localized very heavy rain over the southern half of the
         Colorado Springs region.

SOURCE...Radar indicated.

IMPACT...localized flash flooding may develop.

Locations impacted include...
Colorado Springs, Fountain, Truckton, Yoder, Ellicott, Stratmoor,
Fort Carson, Schriever Space Force Base, Security,
Security-Widefield, Cimarron Hills, and Peterson Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3870 10483 3888 10483 3893 10410 3866 10409
TIME...MOT...LOC 2318Z 271DEG 1KT 3879 10484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Aug 5, 5:45 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
545 PM MDT Mon Aug 5 2024

COZ083-086-060015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
545 PM MDT Mon Aug 5 2024

...A STRONG THUNDERSTORM WITH VERY HEAVY RAIN WILL IMPACT EAST
CENTRAL FREMONT AND NORTHWESTERN PUEBLO COUNTIES THROUGH 615 PM
MDT...

At 544 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 13 miles west of Pueblo, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pueblo, Pueblo Airport, Pueblo Reservoir, Salt Creek, Blende,
Penrose, Pueblo West, and Pinon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3809 10486 3845 10503 3851 10440 3815 10456
TIME...MOT...LOC 2344Z 248DEG 18KT 3833 10485

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hodanish
Local storm report, Aug 5, 6:37 PM MDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
637 PM MDT Mon Aug 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Freezing Rain    2 SSW Colorado Springs  38.80N 104.83W
08/05/2024  M1.59 Inch       El Paso            CO   Public

            Rain fell in last 2 hours.

&&
Special weather statement, Aug 5, 7:00 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
700 PM MDT Mon Aug 5 2024

COZ081-085-060130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
700 PM MDT Mon Aug 5 2024

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL IMPACT SOUTHWESTERN EL
PASO COUNTY THROUGH 730 PM MDT...

At 659 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fountain, or 11 miles southeast of Colorado Springs, moving northeast
at 5 mph.

HAZARD...heavy rain.

SOURCE...Radar indicated.

IMPACT...Locally heavy rain will occur with this storm.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Fort Carson, Stratmoor,
Security, and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3856 10459 3871 10487 3883 10475 3867 10445
TIME...MOT...LOC 0059Z 219DEG 6KT 3869 10471

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Aug 5, 7:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Aug 6, 12:49 PM MDTSpecial Weather StatementPUBHuerfano41 min
Aug 6, 2:52 PM MDTSpecial Weather StatementPUBHuerfano23 min
Aug 6, 2:54 PM MDTSpecial Weather StatementPUBChaffee36 min
Aug 6, 3:50 PM MDTSpecial Weather StatementPUBFremont25 min
Aug 6, 3:59 PM MDTSpecial Weather StatementPUBFremont31 min
Aug 6, 4:26 PM MDTSpecial Weather StatementPUBFremont34 min
Aug 6, 4:37 PM MDTSpecial Weather StatementPUBFremont23 min
Aug 6, 4:59 PM MDTSpecial Weather StatementPUBSaguache31 min
Aug 6, 5:05 PM MDTSpecial Weather StatementPUBFremont25 min
Aug 6, 5:24 PM MDTFlash Flood WarningPUBFremont2 hr

Nearby

Flash Flood Warnings in Colorado, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.